MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT.8.3F (2.77 MM).40 CM (15.7").PIGTAIL.; FLUID DRAINAGE TRAY

MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT.8.3F (2.77 MM).40 CM (15.7").PIGTAIL.; FLUID DRAINAGE TRAY
Catalog Number PC801/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/23/2025
Type of Reportable Event Death
Event or Problem Description
Medwatch received mw5167050 - the account alleges that in the cath lab while performing a pericardial fluid drainage procedure, the patient initially became hemodynamically unstable and a code blue was called.The code blue was terminated per the families request and the patient expired.A guidewire from pericardiocentesis kit was found damaged post procedure.
 
Additional Manufacturer Narrative
The suspect medical device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PERICARDIOCENTESIS KIT.8.3F (2.77 MM).40 CM (15.7").PIGTAIL.
Common Device Name
FLUID DRAINAGE TRAY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit pky
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit pky
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key21584749
Report Number1125782-2025-00002
Device Sequence Number21151133
Product Code PXU
UDI-Device Identifier00884450727911
UDI-Public884450727911
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Catalogue NumberPC801/A
Device Lot NumberT2933767
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight107 KG